MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14906
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: pre-amendment.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during the kidney transplant procedure, a sof-flex pediatric double pigtail ureteral stent set was opened on the field.The scrub person was re-adjusting the stent onto the wire when it was noted the end of the stent had a cut on the side which was measuring about 1.5cm long.Another stent was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was performed.A review of complaint history, the device history record, and specifications was also conducted.One open package labeled rpn 039512 with label lot number 8517011 was received.Only the positioner and wire guide were returned.The stent was not returned.Visual examination of the wire guide and positioner confirmed no physical damage or manufacturing anomalies with the returned components.A review of the device history record found there were no non-conformances noted related to the reported failure.A review of complaint history revealed this complaint to be the only complaint associated with the complaint device lot number 8517011.An incomplete set of components was returned.The wire guide and positioner were returned and a physical examination of these components identified they met manufacturing specifications.The stent component which is the subject of the complaint was not returned.A review of other complaints on this product line with a similarly described failure mode concluded that it is possible that the stent was torn by the tether that is attached to the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7500398
Report Number1820334-2018-01317
Device Sequence Number2052975
Product Code FAD
UDI-Device Identifier00827002149069
UDI-Public(01)00827002149069(17)210117(10)8517011
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG14906
Device Catalogue Number039512
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1